Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 104, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 15, 2020, 7:04 PM CDT for 8 counties in Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 7:04 PM CDT (00:04 UTC)
- Expired
- Jul 15, 2020, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IL, Clay County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
| Jul 15, 6:12 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 325 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS53 KILX 160004
SVRILX
ILC023-025-033-035-049-079-101-159-160100-
/O.NEW.KILX.SV.W.0104.200716T0004Z-200716T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
704 PM CDT Wed Jul 15 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
Crawford County in east central Illinois...
Jasper County in southeastern Illinois...
Clark County in east central Illinois...
Richland County in southeastern Illinois...
Cumberland County in east central Illinois...
Clay County in south central Illinois...
Eastern Effingham County in south central Illinois...
* Until 800 PM CDT.
* At 703 PM CDT, severe thunderstorms were located along a line
extending from near Montrose to near Flora, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Vincennes, Olney, Robinson, Flora, Lawrenceville, Marshall, Newton,
Toledo, Sumner, Casey, Teutopolis, Greenup, Oblong, Palestine,
Martinsville, Louisville, Clay City, St. Francisville, Noble and
Dieterich.
This includes Interstate 70 between mile markers 100 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for south central
Illinois. A Tornado Watch also remains in effect until 1100 PM CDT
for south central, southeastern and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3860 8816 3861 8862 3929 8843 3943 8753
3936 8753 3931 8762 3922 8757 3914 8766
3906 8757 3899 8756 3899 8758 3896 8751
3886 8755 3879 8750 3874 8750 3869 8752
3864 8762 3859 8762 3857 8765 3857 8814
TIME...MOT...LOC 0003Z 268DEG 38KT 3923 8836 3865 8853
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
372 follow-up statements
698
WWUS53 KILX 160036
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
736 PM CDT Wed Jul 15 2020
ILC049-160045-
/O.CAN.KILX.SV.W.0104.000000T0000Z-200716T0100Z/
Effingham-
736 PM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EFFINGHAM COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Illinois.
LAT...LON 3857 8814 3860 8816 3861 8862 3876 8858
3889 8835 3931 8831 3943 8753 3936 8753
3931 8762 3922 8757 3914 8766 3906 8757
3899 8756 3899 8758 3896 8751 3886 8755
3874 8750 3869 8752 3864 8762 3859 8762
TIME...MOT...LOC 0035Z 256DEG 9KT 3925 8811 3866 8853
$$
ILC023-025-033-035-079-101-159-160100-
/O.CON.KILX.SV.W.0104.000000T0000Z-200716T0100Z/
Lawrence-Crawford-Jasper-Clark-Richland-Cumberland-Clay-
736 PM CDT Wed Jul 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LAWRENCE...CRAWFORD...JASPER...CLARK...RICHLAND...EASTERN
CUMBERLAND AND SOUTHEASTERN CLAY COUNTIES...
At 735 PM CDT, severe thunderstorms were located along a line
extending from near Greenup to near Flora, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vincennes, Olney, Robinson, Flora, Lawrenceville, Marshall, Newton,
Toledo, Sumner, Casey, Greenup, Oblong, Palestine, Martinsville,
Louisville, Clay City, St. Francisville, Noble, Hutsonville and Flat
Rock.
This includes Interstate 70 between mile markers 108 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3861 8862 3876 8858
3889 8835 3931 8831 3943 8753 3936 8753
3931 8762 3922 8757 3914 8766 3906 8757
3899 8756 3899 8758 3896 8751 3886 8755
3874 8750 3869 8752 3864 8762 3859 8762
TIME...MOT...LOC 0035Z 256DEG 9KT 3925 8811 3866 8853
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
37259
WWUS53 KILX 160050
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
750 PM CDT Wed Jul 15 2020
ILC035-079-160100-
/O.CAN.KILX.SV.W.0104.000000T0000Z-200716T0100Z/
Jasper-Cumberland-
750 PM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND EASTERN CUMBERLAND
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Illinois.
LAT...LON 3857 8814 3860 8816 3861 8862 3876 8858
3884 8794 3937 8793 3943 8753 3936 8753
3931 8762 3922 8757 3914 8766 3906 8757
3899 8756 3899 8758 3896 8751 3886 8755
3874 8750 3869 8752 3864 8762 3859 8762
TIME...MOT...LOC 0050Z 268DEG 38KT 3925 8792 3867 8834
$$
ILC023-025-033-101-159-160100-
/O.CON.KILX.SV.W.0104.000000T0000Z-200716T0100Z/
Lawrence-Crawford-Clark-Richland-Clay-
750 PM CDT Wed Jul 15 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR LAWRENCE...CRAWFORD...CENTRAL CLARK...RICHLAND AND SOUTHERN CLAY
COUNTIES...
At 750 PM CDT, severe thunderstorms were located along a line
extending from near Casey to Clay City, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Vincennes, Olney, Robinson, Flora, Lawrenceville, Marshall, Sumner,
Oblong, Palestine, Martinsville, Louisville, Clay City, St.
Francisville, Noble, Hutsonville, Flat Rock, Parkersburg, Claremont,
Calhoun and Sailor Springs.
This includes Interstate 70 between mile markers 132 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3857 8814 3860 8816 3861 8862 3876 8858
3884 8794 3937 8793 3943 8753 3936 8753
3931 8762 3922 8757 3914 8766 3906 8757
3899 8756 3899 8758 3896 8751 3886 8755
3874 8750 3869 8752 3864 8762 3859 8762
TIME...MOT...LOC 0050Z 268DEG 38KT 3925 8792 3867 8834
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:03 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 15, 7:03 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 703 PM CDT Wed Jul 15 2020 .SYNOPSIS... Issued at 418 PM CDT Wed Jul 15 2020 Expect thunderstorm activity to increase especially from the Illinois River valley to I-55 corridor then sweep eastward this evening. Some storms may be severe, with damaging wind gusts, hail, and a threat for an isolated tornado or two in the region. Chances for showers and thunderstorms will be generally low Thursday into the weekend, however some isolated storms will be possible. Temperatures will increase toward the weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 418 PM CDT Wed Jul 15 2020 An upper level shortwave and approaching frontal zone are expected to organize scattered thunderstorms into a linear convective system around the Illinois River Valley to I-55 corridor late this afternoon, which should subsequently sweep eastward through eastern IL this evening. A wedge of strong MLCAPE to 2500 J/KG, effective bulk shear to 40 kts, and effective storm relative helicity to around 200 indicate supercellular structures and tornadic potential in this area with a few tornados possible, then the threat should transition to a more widespread strong wind potential with a few brief tornadic spin-ups possible in eastern IL this evening. A tornado watch is in effect for much of central IL until 9 pm. Conditions should stabilize somewhat as the system moves east of I-57 after sunset, but the potential for a downstream watch will be monitored. Convective allowing models show this system moving east of the Indiana state line shortly after midnight. With low level moisture lingering, expecting lingering low level stratus continuing through the night, although enough wind should follow the front that dense fog is not expected, but some minor thin fog/haze possible. High pressure drifts over the area Thursday, which should bring clearing skies, although some lingering isolated showers/thunderstorms could remain near I-70 southward. Highs should be in the mid 80s with the cold front pushed south of central IL. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 418 PM CDT Wed Jul 15 2020 Surface high pressure should shift east of the area by Friday allowing temperatures to begin to climb as southerly flow returns. This should bring a warming trend from highs around 90 Friday to mid 90s across the area by Sunday, along with heat index values in the mid 90s Friday, to around 105 Saturday and Sunday. Another cold front settling down from the north Sunday night could bring the next organized chance for thunderstorms, and a bit of minor relief from the heat as it stalls out over central IL early next week. Highs around 90 expected Monday through Wednesday, with heat index below 100 again. Chances for thunderstorms will continue in this pattern. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 658 PM CDT Wed Jul 15 2020 Strong to severe storms will continue to march eastward through the evening, bringing impacts to BMI, DEC, and CMI over the next few hours. As the system exits the region, ceilings will remain low overnight, with BR expected to develop around the Midwest. Winds with the storms will be strong and VRB, while decreasing behind the passage of the front coming from the west then nw. Ceilings are expected to drop to near IFR category overnight as moisture remains in the low levels. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...Baker
Hazardous weather outlook, Jul 15, 3:05 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 305 PM CDT Wed Jul 15 2020 ILZ040>042-047>054-061-066-162015- Cass-Christian-Effingham-Logan-Macon-Mason-Menard-Morgan-Moultrie- Sangamon-Schuyler-Scott-Shelby- 305 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... There is an enhanced risk for severe thunderstorms this afternoon and evening. Scattered thunderstorms will continue to develop this afternoon and eventually congeal into a line as it moves across central Illinois. While damaging winds will be primary hazard, large hail, an isolated tornado or two, and flash flooding are all possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional periods of scattered thunderstorms are possible Friday through Tuesday. At this time, the severe threat remains uncertain. Afternoon heat indices to around or in excess of 100 degrees are possible Friday through Tuesday, highest over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ027>031-036>038-043>046-055>057-062-063-067-068-071>073-162015- Champaign-Clark-Clay-Coles-Crawford-Cumberland-De Witt-Douglas- Edgar-Fulton-Jasper-Knox-Lawrence-Marshall-McLean-Peoria-Piatt- Richland-Stark-Tazewell-Vermilion-Woodford- 305 PM CDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk for severe thunderstorms this afternoon and evening. Scattered thunderstorms will continue to develop this afternoon and eventually congeal into a line as it moves across central Illinois. While damaging winds will be primary hazard, large hail, an isolated tornado, and flash flooding are all possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Additional periods of scattered thunderstorms are possible Friday through Tuesday. At this time, the severe threat remains uncertain. Afternoon heat indices to around or in excess of 100 degrees are possible Friday through Tuesday, highest over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon and evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Erwin/Auten
In the hours before
Local storm report, Jul 15, 4:43 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
443 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TORNADO 2 ESE GRIDLEY 40.73N 88.85W
07/15/2020 MCLEAN IL TRAINED SPOTTER
CORRECTED FOR TIME AND LOCATION
&&
ROBERSONLocal storm report, Jul 15, 4:54 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
454 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
07/15/2020 M1.92 INCH PEORIA IL ASOS
PRECIP SINCE 12PM
&&
ROBERSONSpecial weather statement, Jul 15, 5:07 PM CDT, 1 hour 57 minutes before
Special Weather Statement National Weather Service Lincoln IL 507 PM CDT Wed Jul 15 2020 ILZ031-037-038-152300- Tazewell-Woodford-McLean- 507 PM CDT Wed Jul 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WOODFORD... SOUTHEASTERN TAZEWELL AND WEST CENTRAL MCLEAN COUNTIES UNTIL 600 PM CDT... At 507 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Tremont to near Delavan. Movement was northeast at 30 mph. Wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Bloomington, Morton, Tremont, Mackinaw, Delavan, Minier, Danvers, Hopedale, Goodfield, Deer Creek, Stanford, Carlock, Dillon, Congerville and Shirley. This includes the following highways... Interstate 155 between mile markers 13 and 28. Interstate 55 between mile markers 154 and 155. Interstate 74 between mile markers 107 and 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 PM CDT for central Illinois. LAT...LON 4070 8922 4041 8902 4033 8953 4050 8961 TIME...MOT...LOC 2207Z 245DEG 26KT 4048 8955 4037 8950 Shimon
Local storm report, Jul 15, 5:15 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
515 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN 3 N PEORIA 40.79N 89.61W
07/15/2020 M4.65 INCH PEORIA IL TRAINED SPOTTER
RAIN SINCE 1PM
&&
ROBERSONLocal storm report, Jul 15, 5:16 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD PEKIN 40.57N 89.63W
07/15/2020 TAZEWELL IL BROADCAST MEDIA
1.5-2 INCHES, SEVERAL ROADS FLOODED
0315 PM FLOOD GERMANTOWN HILLS 40.77N 89.47W
07/15/2020 WOODFORD IL EMERGENCY MNGR
PONDED ON SOME ROADS
0315 PM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
07/15/2020 M1.75 INCH WOODFORD IL EMERGENCY MNGR
30 MIN TOTAL
0318 PM HEAVY RAIN 4 SW PEORIA 40.70N 89.66W
07/15/2020 M2.58 INCH PEORIA IL TRAINED SPOTTER
0320 PM HEAVY RAIN CREVE COEUR 40.64N 89.60W
07/15/2020 M2.30 INCH TAZEWELL IL COCORAHS
ACCUMULATION OVER THE LAST 90 MINUTES
0330 PM FUNNEL CLOUD 2 W KAPPA 40.67N 89.05W
07/15/2020 WOODFORD IL STORM CHASER
LOCATION ESTIMATED FROM RADAR
0400 PM HEAVY RAIN EUREKA 40.72N 89.28W
07/15/2020 M2.80 INCH WOODFORD IL TRAINED SPOTTER
RAIN SINCE 2PM
0400 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
07/15/2020 M1.92 INCH PEORIA IL ASOS
PRECIP SINCE 12PM
0404 PM TORNADO 2 ESE GRIDLEY 40.73N 88.85W
07/15/2020 MCLEAN IL TRAINED SPOTTER
CORRECTED FOR TIME AND LOCATION
0514 PM HEAVY RAIN 3 N PEORIA 40.79N 89.61W
07/15/2020 M4.65 INCH PEORIA IL TRAINED SPOTTER
RAIN SINCE 1PM
&&
ROBERSONLocal storm report, Jul 15, 5:21 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
521 PM CDT WED JUL 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
07/15/2020 M2.00 INCH PEORIA IL TRAINED SPOTTER
&&
ROBERSONThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 14 min |
| Jul 15, 7:46 PM CDT | Flash Flood Warning | ILX | McLean, Woodford | 5 hr |
| Jul 15, 8:01 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 44 min |
| Jul 15, 9:03 PM CDT | Areal Flood Warning | ILX | McLean, Peoria, Tazewell, Woodford | 12 hr |
| Jul 15, 9:10 PM CDT | Special Weather Statement | ILX | Clay | 50 min |
| Jul 15, 9:26 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 49 min |
| Jul 16, 1:59 AM CDT | River Flood Warning | ILX | McLean, Tazewell, Woodford | 35 hr |
| Jul 16, 9:01 AM CDT | Areal Flood Advisory | ILX | Woodford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.